MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1007/s13181-018-0653-9

Медицинская библиотека · Journal of medical toxicology : official journal of the American College of Medical Toxicology · 2018

Anaphylactoid Reactions to Intravenous N-Acetylcysteine during Treatment for Acetaminophen Poisoning.

Yarema Mark, Chopra Puja, Sivilotti Marco L A, Johnson David, Nettel-Aguirre Alberto, Bailey Benoit, Victorino Charlemaigne, Gosselin Sophie, Purssell Roy, Thompson Margaret, Spyker Daniel, Rumack Barry

СтатьяПеревод в очереди

Аннотация

BACKGROUND

Anaphylactoid reactions to intravenous (IV) N-acetylcysteine (NAC) are well-recognized adverse events during treatment for acetaminophen (APAP) poisoning. Uncertainty exists regarding their incidence, severity, risk factors, and management. We sought to determine the incidence, risk factors, and treatment of anaphylactoid reactions to IV NAC in a large, national cohort of patients admitted to hospital for acetaminophen overdose.

METHODS

This retrospective medical record review included all patients initiated on the 21-h IV NAC protocol for acetaminophen poisoning in 34 Canadian hospitals between February 1980 and November 2005. The primary outcome was any anaphylactoid reaction, defined as cutaneous (urticaria, pruritus, angioedema) or systemic (hypotension, respiratory symptoms). We examined the incidence, severity and timing of these reactions, and their association with patient and overdose characteristics using multivariable analysis.

RESULTS

An anaphylactoid reaction was documented in 528 (8.2%) of 6455 treatment courses, of which 398 (75.4%) were cutaneous. Five hundred four (95.4%) reactions occurred during the first 5 h. Of 403 patients administered any medication for these reactions, 371 (92%) received an antihistamine. Being female (adjusted OR 1.24 [95%CI 1.08, 1.42]) and having taken a single, acute overdose (1.24 [95%CI 1.10, 1.39]) were each associated with more severe reactions, whereas higher serum APAP concentrations were associated with fewer reactions (0.79 [95%CI 0.68, 0.92]).

CONCLUSION

Anaphylactoid reactions to the 21-h IV NAC protocol were uncommon and involved primarily cutaneous symptoms. While the protective effects of higher APAP concentrations are of interest in understanding the pathophysiology, none of the associations identified are strong enough to substantially alter the threshold for NAC initiation.

Для цитирования: Yarema Mark, Chopra Puja, Sivilotti Marco L A, Johnson David, Nettel-Aguirre Alberto, Bailey Benoit, Victorino Charlemaigne, Gosselin Sophie, Purssell Roy, Thompson Margaret, Spyker Daniel, Rumack Barry. Anaphylactoid Reactions to Intravenous N-Acetylcysteine during Treatment for Acetaminophen Poisoning.. Journal of medical toxicology : official journal of the American College of Medical Toxicology. 2018. DOI: 10.1007/s13181-018-0653-9.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.